|Low CD4 count
Feb 17, 2009
I started ART in sept with a cD4 count of 188, initially it was 390 but after 4 days of another test it came down to 188 so my Dr adviced that i start the treatment. I adhere strictly to my 12 hourly dosage,i never missed any dose. I went for another CD4 count only for the result to come out as 159. Is it possible? I have been so disappointed since but still taking my drugs religiously. What are the reasons for this low count?
| Response from Dr. Frascino
With such limited information it's difficult for me to determine exactly what's going on here! CD4 counts do not drop from 390 to 188 in 4 days; so there's definitely something screwy going on. Next, if you are on antiretrovirals and you have excellent adherence to your regimen and your CD4 count continues to decline, one can only assume your medications are not working! It could be that your strain of virus has developed resistance to the drugs you are taking. Did your HIV specialist get a resistance test (genotype, phenotype) before starting you on treatment? If not, he should have! Another possibility is that you are not taking the correct dose. I assume you are being followed by an HIV specialist physician. Right? If not, you need to establish care with one ASAP. You need to be evaluated by your HIV specialist to determine exactly what's going on, the cause and what to do about it. You will need a resistance test. You should also be on prophylaxis for Pneumocystis carinii pneumonia (PCP), because your counts are presently less than 200.
Good luck. Don't delay getting evaluated, OK? I'm here if you need me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
- White Discharge After Licking Rectum Worried I Have HIV
- How Long Does It Take For Symptoms From A Std To Show Up?
- Recurring Vaginal Discharge
- What Age Group Is More Likely To Have Or Catch Genital Herpes?
- Can Ars Symptoms Be Mistaken For Something Else?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.